Journal of Advances in Medicine and Medical Research, ISSN: 2456-8899, ISSN: 2231-0614 (Past),Vol.: 22, Issue.: 10
Micronutrient Consequences of Long Term Proton Pump Inhibitor Therapy
N. Inayet1*, A. Poullis1 and J. Hayat1 1St George’s Hospital, London, England.
N. Inayet1*, A. Poullis1 and J. Hayat1
1St George’s Hospital, London, England.
(1) Muhammad Torequl Islam, Nuclear of Pharmaceutical Technology (NTF), Federal University of Piaui, Brazil.
(1) Robert Jensen, National Institutes of Health, USA.
(2) Naser Ashraf Tadvi, Majmaah University, Kingdom of Saudia Arabia.
(3) D. S. Pushparani, Sri Ramaswami Memorial University, India.
(4) Magyar Ioan, University of Oradea, Romania.
Complete Peer review History: http://www.sciencedomain.org/review-history/20020
Proton pump inhibitors (PPIs) are currently the mainstay of treatment for gastro-oesophageal reflux disease, peptic ulcer disease and dyspepsia. In this area, they have enjoyed remarkable success and there are many patients worldwide who use PPIs on a long-term basis. In recent years concerns regarding adverse effects of PPIs have emerged frequently in the medical literature with several small and large scale studies conducted to look into this. The main areas of interest have been increased risk of neuroendocrine tumours, increased risk of dementia, increased risk of infections (enteric, pneumonia, Clostridium difficle), cardiovascular, renal and lower gastrointestinal side effects and effects on mineral and vitamin metabolism. In this review article, we focus mainly on the metabolic consequences of long term PPI therapy.
Iron deficiency; B12 deficiency; calcium malabsorption; hypomagnesaemia; osteoporosis.
Full Article - PDF Page 1-7
DOI : 10.9734/JAMMR/2017/34805Review History Comments